فهرست مطالب

  • Volume:3 Issue: 3, 2002
  • تاریخ انتشار: 1381/05/11
  • تعداد عناوین: 8
|
  • Answer to Previous Clinical Quiz
    Vosough, A Page 7
  • Answer to Previous ECG Quiz
    Ostovan, M. A Page 8
  • Shenavandeh, S Page 66
    A 21 years old single female from Shiraz, presented with chief complaint of weakness of upper and lower extremities. 6 months before admission, she developed fever, left sided pleuritic chest pain and dyspnea, which left sided pleural effusion with high titers of ANA was found and prednisone was administrated with diagnosis of SLE. She discontinued her medication 3 days before admission and received high carbohydrate regimen for past 5 days. Her lab data showed metabolic acidosis and hypokalemia. SLE induced distal RTA was diagnosed and She was discharged with potassium citrate, Shoul’s solution and Prednisolone. Renal tubular acidosis is discussed here.
  • Khatami, K Page 78
    Pleural tuberculosis (TB) is a major treatable cause of exudative pleural effusions. The frequency of pleural effusion in TB patients was approximately 31%. Pleural involvement may be primary, secondary to pulmonary TB (e.g., miliary TB) or post primary (reactivation) TB pleurisy. TB empayema is a chronic active pleural infection that is a more complicated form of the pleural TB. Clinical presentation of the pleural TB may be subtle or severe, with pleuritic chest pain, nonproductive cough, fever, dyspnea, night sweat and weight loss. Diagnostic tests include thoracocenthesis, sputum smear and culture, pleural biopsy, Tuberculostearic acid, ADA, PCR and d-INF. Pleural TB should be treated with standard anti-TB regimen. Thoracocenthesis is needed just for symptom relief and has no therapeutic effect. Corticosteroids, although may help in faster recovery, may cause pleural adhesions. For TB empayema, in addition to standard chemotherapy, surgical drainage is also mandatory.
  • Niknam, Z Page 87
    Dissection of internal carotid artery is rare cause of cerebrovascular accident (CVA) in youth. Here in this article, a 22 years old lady is presented with such a problem. She referred due to headache, right-sided weakness and aphasia of sudden onset. Neuroradiologic studies showed her stroke. Dissection of internal carotid artery is also reviewed
  • Ashraf, F Page 95
    Diagitalis toxicity to occurs in 5-20% of all patients being treated with cardiac glycosides. The single most frequent cause of intoxication is the concurrent administeration of diuretics that cause depletion of potassium. Digoxin toxicity often presents with gastrointestinal side effects such as anorexia, nausea or vomiting (45% of patients with life threatening toxicity present with nausea or vomiting). Other side effects include cardiac dysrhythmias, Neurologic effects (e. g.; visual disturbances and drowsiness). However the most dangerous side effect is arrhythmia, which could be fatal if gone untreated. The most common arrhythmia associated with digoxin toxicity is ventricular bigeminy. Digoxin toxicity risk factors include drug overdose, diuretic therapy, decreased renal function, dialysis, hypercalcemia (due to bed rest, myeloma, parathyroid disorders, etc.), hypomagnesaemia and hypothyroidism. Treatment that is usually successful, is consisted of ECG monitoring, discontinuing digoxin and diuretics, treatment of arrhythmia (lidocaine), potassium administration (if initial serum potassium is not high) and finally using digoxin immune FAB fragment (Digibind) in life threatening states.
  • Lankarani, K. B Page 99
  • Nikoo, M. H Page 101